Hail, Berkeley
- When
- May 3, 3:05 PM EST
- Where
- Berkeley County, Goose Creek
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.980, -80.030
Isolated convection developed near the sea breeze around the Goose Creek area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Isolated convection developed near the sea breeze around the Goose Creek area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 3, 1:59 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY NATIONAL WEATHER SERVICE COLUMBIA SC 259 PM EDT THU MAY 3 2007 .SYNOPSIS... A BACK DOOR COLD FRONT WILL APPROACH SOUTHEASTERN SOUTH CAROLINA TONIGHT. OTHERWISE HIGH PRESSURE CENTERED OFFSHORE TODAY. THE COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS SOUTHERN SOUTH CAROLINA/EASTERN GEORGIA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SEA BREEZE HAS MOVED INLAND AND ISOLATED SHOWERS DEVELOPING IN THE AREA OF ENHANCED LOW LEVEL CONVERGENCE NORTHEAST OF DOWNTOWN CHS. EXPECT ISOLATED SHOWERS/THUNDERSTORMS EARLY THEN DIMINISHING AFTER SUNSET. SMOKE CONTINUES ACROSS EASTERN GEORGIA NORTH INTO LOW COUNTRY ASSOCIATED WITH FIRES IN EASTERN GEORGIA. WILL MENTION PATCHY SMOKE OVERNIGHT...ESPECIALLY INLAND GEORGIA WITH EAST FLOW. A COLD FRONT ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON WILL MOVE SLOWLY SOUTH INTO SOUTH CAROLINA OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE MOUNTAINS OF THE CAROLINAS AHEAD OF WEAK MID LEVEL SHORT WAVE. EXPECT PRE-FRONTAL SHOWERS AND THUNDERSTORMS TO REMAIN NORTH AND WEST OF THE REGION THROUGH TONIGHT. IT WILL BE PARTLY CLOUDY THROUGH THE EARLY EVENING. INSTABILITY IS MODERATE WITH CAPE AROUND 1500 J/JG AND SURFACE BASED LI AROUND -6. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... BACK DOOR COLD FRONT MOVES INTO THE REGION BY FRIDAY AFTERNOON AND MOISTURE INCREASING...PRECIP WATERS UP TO 1.50 INCHES EXPECTED. UPPER LOW CURRENTLY OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST AND WEAKEN AS FEATURE MOVES INTO RIDGING OVER THE MID ATLANTIC/OHIO VALLEY. MODERATE INSTABILITY FRIDAY AND SATURDAY AFTERNOON ACROSS COASTAL SOUTH CAROLINA. BESIDES LOW LEVEL CONVERGENCE ALONG FRONT...TRIGGER FOR CONVECTION MAY BE LACKING WITH BULK OF UPPER LEVEL DYNAMICS NORTH AND WEST OF THE REGION. MODELS DO SUGGEST A SHORT WAVE MAY MOVE THROUGH THE AREA SATURDAY AFTERNOON...SO HIGHER POPS FORECAST...BUT WILL CONTINUE CHANCE POPS...LOWER THAN MOS CONSENSUS DUE TO LACK OF LARGE SCALE FORCING AND CONVECTIVE FEEDBACK ISSUES. INCREASE IN CLOUDS SHOULD RESULT IN COOLER TEMPERATURES FRIDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... FRONT BECOMING MORE DIFFUSE DURING THE DAY AND MOVING SLOWLY SOUTH. NAM SLOWER THAN GFS ADVECTING DRIER AIR INTO THE REGION BEHIND THE FRONT. NAM ALSO INDICATES COASTAL TROUGH DEVELOPMENT...SURFACE PRESSURE GRADIENT INCREASING ALONG THE COAST WITH HIGH PRESSURE RIDGING SOUTH FROM THE MID ATLANTIC STATES.ESPECIALLY IN THE MORNING. MINIMAL ISENTROPIC LIFT EXPECTED BUT A FEW SHOWERS MAY DEVELOP OFFSHORE AND ADVECT INLAND...WILL RAISE POPS TO CHANCE EARLY IN THE DAY SUNDAY. DRY REST OF THE EXTENDED PERIOD AND TEMPERATURES NEAR CLIMATOLOGY EXPECTED AS UPPER RIDGE OVER THE MIDWEST BUILDS EAST...TEMPERATURES MAY EVEN BE SLIGHTLY ABOVE NORMAL BY THE END OF THE PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MID TO HIGH LEVEL CLOUDINESS STREAMING ACROSS THE REGION. SOME CU DEVELOPING. SMOKE FROM NUMEROUS WILDFIRES AFFECTING KSAV TAF. FOR KSAV...WILL CONTINUE THE TREND OF LOWER VSBYS OCCURRING AROUND SUNRISE. AS BACK DOOR COLD FRONT DROPS INTO THE REGION TONIGHT EXPECT CEILINGS TO LOWER SOMEWHAT FOR KCHS. MVFR CONDITIONS FOR THE TAF LOCATIONS OVERNIGHT. BROUGHT VSBYS AT KCHS AND KSAV BACK TO VFR AT 13-14Z. && .MARINE... WEAK PRES PATTERN OVER THE WATERS WILL ALLOW THE SEA BREEZE TO DEVELOP EARLY IN THE AFTN. A FEW GUSTS BETWEEN 15 AND 20 KT ARE POSSIBLE DUE TO SUCH WARM TEMPS INLAND. NAM AND GFS GENERALLY AGREE THAT A BACKDOOR FRONT WILL DROP INTO THE REGION ON FRI. INCREASING NORTHEAST WINDS SUNDAY AS COASTAL TROUGH DEVELOPS AND HIGH BUILDING SOUTH FROM MID ATLANTIC STATES. SEAS WILL LIKELY BUILD STARTING FRI...WITH FLAGS POSSIBLY BECOMING NECESSARY ACROSS AMZ374 BY SAT MORNING. ADJUSTED WAVE HEIGHTS SLIGHTLY FROM PREVIOUS FORECAST BUT CONTINUED TREND OF BUILDING SEAS. STRONGER WINDS WILL ALSO RESULT...ESPECIALLY ACROSS THE SC WATERS WHERE THE GRADIENT SHOULD PINCH MOST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 450 AM EDT THU MAY 3 2007 GAZ087-088-SCZ040-042>045-047>051-040900- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- 450 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT .SMOKE...PATCHY SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA MAY IMPACT PARTS OF THE AREA TODAY. REDUCED VISIBILITIES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ099>101-114>119-137>141-040900- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 450 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST GEORGIA. ..DAY ONE...TODAY AND TONIGHT .SMOKE...AREAS OF SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA MAY IMPACT PARTS OF THE AREA THROUGH TONIGHT. REDUCED VISIBILITIES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-040900- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 450 AM EDT THU MAY 3 2007 .DAY ONE...TONIGHT .SMOKE...PATCHY SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA MAY IMPACT PARTS OF THE AREA THROUGH TONIGHT. REDUCED VISIBILITIES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORTS OF REDUCED VISIBILITIES ARE REQUESTED BY THE NATIONAL WEATHER SERVICE IN CHARLESTON. MTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY NATIONAL WEATHER SERVICE COLUMBIA SC 256 PM EDT THU MAY 3 2007 SCZ044-045-050-032000- BERKELEY-CHARLESTON-DORCHESTER- 256 PM EDT THU MAY 3 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BERKELEY...CHARLESTON AND DORCHESTER COUNTIES... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHADOWMOSS...OR 12 MILES SOUTHWEST OF GOOSE CREEK...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... SHADOWMOSS BY 335 PM EDT. LAMBS BY 350 PM EDT. CHARLESTON AIRPORT BY 400 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT THU MAY 3 2007 SCZ050-032000- CHARLESTON- 332 PM EDT THU MAY 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR JERICHO...OR ABOUT 18 MILES SOUTHWEST OF SUMMERVILLE...OR ABOUT 5 MILES NORTH OF ADAMS RUN. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...MEGGETT...RAVENEL AND YONGES ISLAND WILL BE IMPACTED THROUGH 400 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The Charleston,SC radar (KCLX), 101 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
There were several large limbs down near the intersection of Crowfield Blvd and St.James Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33277, 33278, 33279.